Lupus 2000

Hi about 5 years ago my optician noticed something very wrong with my eye, told me to go to the hospital straight away! After a few years I was diagnosed with lupus. Lupus has given me lots of health problems! I'm currently being taking off my steroids but this is causing other problems, so has anyone had problems coming off steroids after a long time? Normally I just get on with it but I am worried what's going to happen this time? :( thanks xx

2 Replies

oldestnewest
  • Hi, did you have a synacthen test before you came off the steroids altogether? This is very important to check if your body is still producing its own cortisone, if it's not it can be very dangerous and you will need to be restarted on prednisolone ASAP. This happened me and I felt absolutely terrible, fatigued ++++. The difference since I resumed 5mg pred daily is great.

  • Lupus affecting the eyes can be very serious. If it's possible to get a referral to an eye hospital, I would advise you to push for that. I had been complaining about terrible head pain and occular migraines (shattered mirrors). My optometrist, aware of all the meds I had been on, told me that I shouldn't at all worry about those symptoms but if I had pain in the side of my head he would get a referral immediately. He believed that at age 50, long term use of steroids caused me to have a cataract at an early age.

    Please dont take this as a panic post because, of course, it could be the simplest thing and not by any means a worst case scenario.

    Do ask for a referral or a dx of what he thinks it could be.

    I'm afraid I don't know the rules for offering www information but this was something I looked up when I was informed

    lupus.org/answers/entry/how...

    (mods/admin please delete if one isn't able to put up other websites, with my sincere apologies as I am not aware of the rules of this forum)

    The serious eye complications are quite rare to my knowledge, so please please do not panic about this. Sometimes reading too much on the internet can lead to so many worries and fears. I'm sure after 5 years if there were any major problems they would have caught it by now.

    If you can get a dx and referral, it could your mind at rest.

    Long term steroid use, long term methotrexate use and probably other meds (I think plaquenil they recomment for regular eye checks too...) so perhaps mention this next time you have an appointment.

    You should be weaned off steroids very carefully if you have been taking them long term. No cold turkey for steroids, it's a laborious process but if they believe this is causing the symptoms to worsen, then coming off steroids would be necessary. Do it slowly and always under the advice of your consultant, preferably eye consultant.

    Very best wishes and let us know how you get on.

    I am not a doctor or med professional, only personal experience. Always check back with your doctor with any information you have on your condition.

You may also like...